Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Have non-raised red spots on lower legs after high heat sun exposure. Is there any effective cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1716 Questions
I have non-raised red spots on my lower legs after high heat sun exposure. These lesions do not itch and are not painful. The spots typically affect the inner lower leg and calf. This condition started about ten years ago-only after hot sun exposure(several hours) or even after exposure to high heat with high humidity while wearing pants. The diffuse spots last a bout four days if I stay out the sun. I usually can reduce the severity with steroid application. Do have any thoughts about this condition?
Posted Tue, 21 Aug 2012 in Skin Rash
Answered by Dr. Chakravarthy Mazumdar 3 hours later

You probably are describing about senile actinic purpura. The spots are typically over 3 mm diameter and resolve on their own and reappear. However I am surprised if they appear only on the inner lower leg and calf. Generally we observe on the arms, neck and face since these are directly exposed to sun. Hence it is only senile purpura and there are different possibilities.

As the skin ages, the underlying dermis which supports the microvasculature (small vessels) gets atrophied. So the blood oozes out of these and form such purpuric / petechial spots sometimes leaving a pigment spot as well.

This is not worrisome can be observed as senility. There is no treatment for it however steroids, retionic acid derivates are tried by dermatologist often with no great results.

If you are still concerned you can check with the local Dermatologist only.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor